MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT
Model Number VXAK0107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman trusteer access system (was), a 20mm watchman flx pro laa closure device & delivery system (wds), and versacross connect access solution were selected for use.The wds was advanced, deployed, and successfully released in the left atrial appendage.Post implant, as the devices were being removed, the physician noted a pericardial effusion cardiac tamponade and perforation on the imaging.The patient was monitored but eventually required pericardiocentesis to treat the effusion.Approximately 400cc of blood was removed and transfused back to the patient.The patient remained stable and was sent to the post-anesthesia care unit (pacu) for recovery.There were no further complications.
 
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman trusteer access system (was), a 20mm watchman flx pro laa closure device & delivery system (wds), and versacross connect access solution were selected for use.The wds was advanced, deployed, and successfully released in the left atrial appendage.Post implant, as the devices were being removed, the physician noted a pericardial effusion cardiac tamponade and perforation on the imaging.The patient was monitored but eventually required pericardiocentesis to treat the effusion.Approximately 400cc of blood was removed and transfused back to the patient.The patient remained stable and was sent to the post-anesthesia care unit (pacu) for recovery.There were no further complications.It was further reported that the patient was initially stable after the procedure, was observed overnight in the icu, and was later discharged.At the one-week postoperative follow-up, the patient was reported to be doing well and appeared in excellent condition.No resistance was encountered while maneuvering the versacross connect wire.Although the physician believed the effusion/tamponade likely occurred at the appendage, the exact perforation location could not be confirmed.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.H6: impact codes - updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary.Based on the available information, although no product has been returned, we have determined that the cardiac perforation, cardiac tamponade and pericardial effusion are known inherent risks with use of this product.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis.It was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Labeling review.Based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review.A risk review performed for the versacross connect access solution device confirmed that the event of cardiac perforation, cardiac tamponade and pericardial effusion are a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross connect access solution device is acceptable.Investigation conclusion.Based on the available information, boston scientific determined that cardiac perforation, cardiac tamponade and pericardial effusion are a known inherent risk of the device and is addressed in the product labeling and risk documentation for the versacross connect access solution.The reported event could not be confirmed because no media was provided and the complaint device was not returned for analysis.B5: describe event or problem - updated.H6: impact codes - updated.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
PERCUTANEOUS ATRIAL CATHETER KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key25037041
Report Number2124215-2026-23306
Device Sequence Number21447038
Product Code OFK
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497(17)290105(10)38323243
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0038323243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/30/2026
05/26/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/21/2026
06/15/2026
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale